Bookmark and Share

5 Days of Azithromycin and Sinuses Still Hurt

Published: August 6, 2011
Dear TeenHealthFX,

 

I have a sore throat, but only on one side. It hurts to swallow, especially when it's hot or cold things. The doctor looked down my throat, said it was my sinuses and gave me Azithromycin antibiotics, but I've completed the 5-day dosage and the pain hasn't stopped. What else could it be? Should I go back to the doctor?

 

 

Signed: 5 Days of Azithromycin and Sinuses Still Hurt

Dear 5 Days of Azithromycin and Sinuses Still Hurt,

 

Azithromycin is one of the world's best-selling antibiotics marketed in the United States under the name Zithromax. As with all antibiotics it is important that you take them exactly exactly as it was prescribed for you.

 

Azithromycin 5 Day Dose Pack capsules must be taken on an empty stomach. You should take the capsule at least 1 hour before or 2 hours after eating a meal. Take each tablet or capsule with at least 8 ounces of water. It is very important that you do not take antacids that contain aluminum or magnesium within 2 hours before or after you take Azithromycin. This includes Rolaids, Maalox, Mylanta, Milk of Magnesia, Pepcid Complete, and others. These antacids can make Azithromycin less effective when taken at the same time because they interfere with absorption of the medication. You should also avoid exposure to sunlight or tanning beds. Azithromycin, like many other antibiotics can make you sunburn more easily. Wear protective clothing and use sunscreen (SPF 30 or higher) when you are outdoors. Azithromycin 5 Day Dose Pack or any other antibiotic will not treat a viral infection such as the common cold.

 

If you have completed the 5 days of medication and are still suffering then you need to make another appointment with your doctor. He/she may prescribe another antibiotic or do cultures of your throat or sinuses so see what bacteria is present  and then prescribe another medication.

 

 

 

 

 

 

 

Signed: TeenHealthFX

Ratings